I took Trintellix successfully for about a month and a half at a 10mgs daily dose. Everything was going fine - a little constipation in the beginning, but not a problem to speak of. My doctor then raised my dose to 20mg a day. Wow, did I develop some serious problems with constipation! I took several different remedies to straighten myself out in the meantime, along with using a heating pad on my tummy. But this time it was almost unbearable! I backed down on the dose three times and tried again, just to see if it would settle down. I am convinced that it is caused by the Trintellix. So disappointed, since this AD has worked wonderfully well for my anxiety/depression! I am trying to stabilize at the 10mgs daily dose again for now. Anyone else had this problem with Trintellix? Any advice? I plan to give it a good try at the lower dose again...
Trintellix - who has had a problem with constipation with Trintellix?
- 19 days ago by InquiringMindz
- 12 September 2018 (13 days ago)
- buspar, depression, diverticulitis, constipation, irritable bowel syndrome, anxiety, panic disorder, social anxiety disorder, buspirone, hypothyroidism, major depressive disorder, dosage, anxiety and stress, doctor, trintellix, antidepressants, selective serotonin reuptake inhibitors
Very common (10% or more of users): Nausea (up to 42%), constipation (up to 15%)"
Have you told your doctor about this side effect? Side effects generally resolve within a couple weeks on their own, but your doctor might be able to prescribe a remedy.
Glad to hear the Trintellix is working well otherwise. Remember it can take 6-8 weeks to feel the full benefits.
Best regards and I hope it "all works out"! Wildcat
This stuff has definitely caused constipation and nausea for me. I'm trying to eat more fruits and veggies, but it's still pretty rough. I've been on 20mg for about a month now, so I'm hoping it starts to get a little better shortly. And the nausea as well, I'm hope clears up.
Please keep us updated and good luck to you! I'm hoping the good outweighs the bad with this med, since I've tried nearly everything else.
I have been taking Trintellix for about 3 years now. It was a replacement for sertraline (Zoloft) which I had been on for 20 + years and had lost some effectiveness after that period of time. I started on a low dose of Trintellix, and did experience nausea from it. I began taking it with my largest meal of the day, and that seemed to alleviate the nausea. I didn't feel the low dose was very helpful, so my doctor gradually moved me up to the highest dose, 20 mg daily. Over time, I began to become constipated. It wasn't bad at first, I didn't need to take anything at all for it. The stools were just firmer. As time went on, it began to get worse. Now, at this point, it is bad enough that I have to take huge amounts of daily fiber to go at all, and even that is very difficult. I notice I am beginning to develop hemorrhoids from the hardness of the stool. I feel that Trintellix is a good antidepressant, it has worked well for me at the 20 mg dose.
But I have to draw the line at not being able to have bowel movements. The constipation may not be 100% the fault of the Trintellix, I also take the BP medicine amlodipine besylate which is a calcium channel blocker and those can cause constipation also. But I have been on that longer than Trintellix and didn't notice a problem before the Trintellix. So I am going to reduce my dosage of Trintellix, and ask my doctor to work with me on finding a different antidepressant. I'm also going to ask for a different BP med just to cover all the bases. Yesterday I took something called docusate sodium which is an over the counter stool softener. Supposedly it is not addictive like some laxatives. It seems to help. I have read it is safe for long term use, but I am only going to take it while I try to figure out the adjustments to my medications.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 11 Jan 2011 • 1 answer
Depression - Has anyone here had a positive experience to share about Levaquin? I need to know that?
Posted 23 May 2016 • 11 answers
Posted 15 Jun 2018 • 1 answer
Posted 17 days ago • 2 answers
Posted 14 days ago • 0 answers